Stability of a Riemann S Ellipsoid with a Spheroidal Halo

Author: Abrahamyan, M.G.

Source: Astrophysics, Volume 45, Number 2, April 2002 , pp. 205-214(10)

Publisher: Springer

Buy & download fulltext article:

OR

Price: $47.00 plus tax (Refund Policy)

Abstract:

The stability of Riemann S ellipsoids inside an oblate halo with respect to the second form of oscillations is investigated. It is shown that some ellipsoids with reverse internal circulation of matter, which are stable inside a spherical halo or in its absence, become unstable with respect to second “odd” forms of oscillation inside an oblate halo. Here there is asymmetry between conjugate ellipsoids from the standpoint of their stability. Only those conjugate ellipsoids that correspond to higher frequencies of reverse circulation of matter than their corresponding angular rotation rates are unstable. The domains of instability of “light” and “heavy” conjugate embedded ellipsoids are obtained as a function of the oblateness measure and relative density of the halo.

Keywords: galaxies; halos; instabilities; kinematics and dynamics

Document Type: Regular Paper

Affiliations: Yerevan State University, Armenia mabr49@arminco.com

Publication date: April 1, 2002

Related content

Key

Free Content
Free content
New Content
New content
Open Access Content
Open access content
Subscribed Content
Subscribed content
Free Trial Content
Free trial content

Text size:

A | A | A | A
Share this item with others: These icons link to social bookmarking sites where readers can share and discover new web pages. print icon Print this page